The problem with the medical industry is, half they time they dont even understand the mechanism of action of a medication, just that it has an end
Now tell me .. if you dont understand how it works, how are you going to know what its going to do to me in the long term, and what its gonna do if I
quit taking it? give me a break. seriously, a popular antidepressent for example.. welbutrin, look it up. they dont even understand how it works on
the brain! "The mechanism of action on humans is unclear, however..."
Now, one thing I wanted to mention was Benzodiazepines. Valium, Xanax, Ativan, Klonopin, all are members of this family of drug. Some may know them as
tranquilizers or muscle relaxers, but theyre really for anxiety attacks and seizures and so forth. Anyways, most doctors dont even tell you that
abruptly stopping the meds cold turkey will cause a life threatening
state where you can have a seizure or stroke, or have a heart problem and
die, it is called "Delirium Tremens", and its what happens to lifetime alcoholics who kick the drink, this is why they can get seizures too, same
thing. Anyway, doctors never tell you this, and once you start taking it for a few years, you have to ween off so freaking slow or else itll make you
stark raving mad. Little bits, like half a pill every few days until you eventually get to zero pills. Crazyness.
Now if you do cold turkey something like barbituates or benzodiazepines, it causes these life threatening conditions, but also makes the person
extremely agitated, gives them hallucinations, lack of sleep, strange thoughts, paranoia, panic attacks, twitches, the shakes, near-sighted vision
loss, and the list goes on. These symptoms can persist for up to 2 weeks if you have an obscene amount of medicine built up in your body over the many
years. If you've been using 3 years or less at a reasonably low level, they make only persist for one week.
Often times, Benzodiazepines get grouped under "Anti-depressants" when they are really just a type of CNS depressant. If that kid had been in a very
heavy benzo/barbiturate withdrawl, it very well could've made him temporarily insane enough to perform this killing. What happens is, your brain
stops producing its' own natural tranquilizer chemical. This chemical, known as GABA, is responsible for many functions, including sleep, relaxation,
clear thinking, pain relief, good mood, the list goes on. When your body doesn't produce it, you become the opposite of all those, so unrelaxed, not
clear thinking, lots of tension/pain/stress, horrible mood, incredibly hard depression as if the world is just .. crushing you, its quite profound and
will make you come to tears for seemingly no reason. Does it sound like I've been through this before? Lol..
Originally posted by WEOPPOSEDECEPTION
If you stop taking an SSRI abruptly you will go bonkers. Google "paxil withdrawal" for some interesting stories. The patients are not informed of
this fact beforehand, unfortunately. I have seen people wind up in psych emergency units because of this.
The media is making it sound like it was the person's fault. If he would have just kept taking the drug for the rest of his life this would not have
It also would've never happened if he never introduced the drug into his body on a daily regimen. This is why is takes a couple weeks for some
anti-depressants to really work they say, because it has to saturate your brain totally so to speak, so that you have quite a bit in your blood at all
times. This corroborates all of my information, it's so sad. And see, it happens with SSRI's too. Paxil as he said is notorious for this, so is
Be wise, my friends .. just say NO to Benzos. They make kicking Heroin look like a walk in the park? Lol.
[edit on 2/16/2008 by runetang]